Copyright 2001 American Medical Association. All Rights Reserved.Applicable FARS/DFARS Restrictions Apply to Government Use.2001
A 64-year-old man was hospitalized for posttraumatic pain and edemain his left lower extremity, complicated by an acetominophen overdose. Threedays later, painful white papules and plaques developed on his tongue, softpalate, and buccal mucosa. His lips were spared. A viral culture, Tzanck smear,and potassium hydroxide preparation were obtained. The potassium hydroxidepreparation was interpreted as positive for Candida,and the Tzanck smear was interpreted as negative. The patient was treatedwith oral fluconazole and nystatin suspension swish-and-spit therapy. Thewhite papules resolved with this regimen; however, the patient had increasedglossodynia. The dermatology service was then consulted.
Hirota TK, Young III RJ, Warschaw KE. A 64-Year-Old Man With Glossitis. Arch Dermatol. 2001;137(1):85–90. doi:
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: